Anxiety can do a lot of whacky things to the mind. Lights can seem much brighter. Any sounds can seem much louder. They can even trigger attacks off. If you are in a well lit room. Says me who is writing in the darkness of my bedroom. You're not mad, that's for sure. That's the plus side of the story. I think you might not like certain tablets. Hence the anxiety when medication was mentioned. That is also normal as far as normal goes for anxiety sufferers. That unreal feeling could be derealalization. Things can seem a big bit weird through the eyes of the person going through this. Bouts can last for a hour or two. Or come in quick bursts. Can make people a bit further away. Life seems blurred to say the least. Hence that unreal feeling. Once they think your problems are of the mind they will want to treat you with medication. Just to steady the ship. Some medication is good. Some doesn't agree with the users. Let your doctor know if the medication is not the one for you. Other than that, what you described is all the classic symptoms of anxiety. Which is why your doctor is going down that road. Keep us posted on how things go. Or any more questions you might have.
Take a deep breath and relax. You are not going to die.
You are having very common symptoms of anxiety.
De realization, heart palpitations, tingling sensations... heart palpitations cause a soar chest. It's only anxiety, anxiety can not kill you. And the good news is, anxiety is TREATABLE! =) With proper medications they have out on the market and therapy... these 2 combined are VERY good ways of treating it.
Just b/c you are on medication does not mean you will have to be on it for the rest of your life.
I too was scared when I was having anxiety spells... mine lasted for weeks at a time.
I was scared to take the anti depressants... b/c I just couldnt see myself EVER as a person who would need an anti depressant!
But I did what my Dr. told me to do, and I'm so glad I did. I'm back to my old self again! It doesnt work over night, but the medication builds up in about 3 weeks... and you should feel a difference. If you don't, then your Dr. will probably try something else.
Don't worry about side effects, as they will usually tame down and leave eventually.
That's what I did, I researched side effects and stuff before taking the anti depressants, and I scared myself out of taking them. Big mistake we people with anxiety do.
Just follow your Dr.'s orders and do a check up with him later on.
I think you are going to be awesome! =)
Ask me any questions if you need to! I'm all ears! =)
Thanks for the encouraging words! I have always felt I was a worry free person. Life was great! So I thought. I am a RN. Yeah know......I should be able to tolerate this better than anyone huh?!:-) I am single, no kids, only a dog! Live alone and do what I want to do! I love to travel! Well......I LOVED (past tense) to travel. I felt I had no worries. I was finacially stable enough to do what I wanted! But somewhere all that change!! I have just gone down hill. I dont even leave my house hardly! This is not me! I went from being on no medications to being on Metotoprolol for increased heart rate! I dont sleep at night (2-3 hours at the most). I went from being a person that would drive anywhere around the US to a person that will barely get behind the wheel now!! I sit at home and cry because I am scared and don't know whats happening to me!! I feel if I am going to have a pvc one time and it will completely throw my rhythm off and I will die. I am glad to know that there is a group out here I can talk to. I really appreciate you all, and any advice you can offer to a newbie would be wonderful!!
Thanks alot! You will most definitely be hearing from me again. I will keep you updated!
cnote gave you great advice. Once you get this episode under your belt, your heart rate will calm down. Lack of sleep is a big part of the cause of your symptoms too. All the other symptoms you mentioned are standard anxiety fare.
Try to see this as part of your RN training. You will end up with so much more empathy for people going through struggles esp. of the pshychological type.
Don't try to determine a trigger or cause, sometimes these things just come out of the blue. Maybe around a big life change (graduating, relationship break-up, new baby etc.) but many times not.
There are other anti-depressants so please consider returning to your doctor for a different one. Life will get better and you will get back to your old self.
Be kind to yourself at the moment.
You are so right!! And I most definitely will use this as a part of my RN training. I was always compationate to my patients, but now I have a whole new respect for those that are going through this! I just have to find a way to deal with this. And the medication truly scares me! I dont know what Im going to do. But I have to get myself together. How am I going to be support for my patients, and I cant even support myself?!
Hi i`m Jim , Let me tell you all of your symtoms are anxiety. It can happen to anyone , anyplace and any age . I was 39 when my first attack happend . I take Lexapro and it works wonders for me . alot of AD`s will at first make you feel the way you describe but hold on and it will work . I know your scared , so was I . I lost twenty pounds in two weeks when it happend to me. But I had no idea what was going on and I thought I was going crazy. The good news is you do and let your doctors help you . We are here for you Mantha and all these people have , or are going threw what you are . YOU WILL BE FINE Jim
Hey, OK.. so i am reading this and i am thinking to myself... oh my gosh, its like i wrote this!!!!!!!!!! I have the exact same things, i MEAN exact, except i also have muscle jerks, and my hair is falling out a little, but i just had my third baby 6 months ago, so they are thinking some of mine is hormonal that is causing this anxiety. Since i have had her in Feb, i have been to the ER 10 times! AND the BEST part, i am also an RN!!!!!!!!!!!! Isnt that scary???? I think because we are nurses we tend to know just enough to be dangerous and we see patients suffer from things and so therefore we automatically think we have the same things!!!!!!! And, we know what could happen because we see it everyday!!!! They tried me on lexapro, then zoloft, then paxil and ALL three made my attacks way worse, then they gave me Inderal LA for the palps/tachycardia and that seems to work ok, so for now, i take klonopin PRN for anxiety and if its a real bad attack, like in the middle of the night and i am pacing bad and my heart is racing, i take a xanax and within thirty minutes its gone. I am wearing a 21 day event monitor and i have had my echo last week. It showed mild mitral vavlve regurgitaiton, but my cardiologist said that alot of people have that and its no big deal. But of course i worried about it!!!! They have ran numerous test, except hormone test on me so that is why i am going to see the Endocrinologist. I have never in my life experienced anything this severe and crazy!! It has basically consumed me and has taken over my life, so i know how you feel! I am going to go to a therapist who does Cognitive Behavior Therapy, they say that helps some. I use to work in a hospital, but i have went back to the nursing home to do management, because i am not as stressed there and i am not constantly thinking i have whatever my patients have!!
I live in Indiana!! Well, if you ever want to talk, i am here as well as thousands of other great people on here!! My email is ***@**** if you want it or you can email on here, whichever. You are not alone and i keep telling myself every morning that i will get thru this!!!!!!!!!!!!!!!!!!!! Take Care , hope this helps! :-)
Jim.......Thanks for your encouraging words! I really need them right now! I will keep you posted!